Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 43, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 28, 2004, 9:55 PM EST for Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 9:55 PM EST (02:55 UTC)
- Expired
- Aug 29, 2004, 2:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 109 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 290309
FFWLOT
ILC075-INC007-073-111-290700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
955 PM CDT SAT AUG 28 2004
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS
BENTON COUNTY IN NORTHWEST INDIANA
SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA
SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA
* UNTIL 200 AM CDT (200 AM EST)
* AT 955 PM CDT (955 PM EST)...NATIONAL WEATHER SERVICE
RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ALONG
INTERSTATE 74 MOVING TO THE NORTHEAST AT 30 MPH. THESE SHOWERS AND
THUNDERSTORMS WILL OVERSPREAD THE WARNED AREA THROUGH MIDNIGHT
WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE WITH
THESE STORMS. THUNDERSTORMS EARLIER THIS EVENING PRODUCED 1 TO 2
INCH RAINFALL AMOUNTS ACROSS SOUTHEAST IROQUOIS COUNTY EXTENDING
INTO THE THE SOUTHERN PORTIONS OF JASPER COUNTY IN NORTHWEST
INDIANA. LOCALLY HIGHER AMOUNTS HAVE FALLEN ACROSS NORTHERN
BENTON COUNTY AND SOUTHERN NEWTON COUNTY.
AT 900 PM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG ROUTE
24 BETWEEN KENTLAND AND GOODLAND IN NORTHWEST INDIANA...AND ALONG
ROUTE 41 JUST SOUTH OF KENTLAND.
* THE TOWNS OF
MILFORD...WELLINGTON...RENSSELAER...MOROCCO...KENTLAND...FOWLER...AND
EARL PARK ARE IN THE AREA OF THE FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT...AND WATCH FOR FLOODED ROADS.
IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE
ROUTE. A CAR OR SMALL TRUCK INCLUDING SUVS AND PICKUPS CAN BE SWEPT
OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER.
LAT...LON 4102 8719 4101 8694 4099 8696 4091 8704
4085 8714 4050 8714 4050 8794 4102 8751
$$
MARSILI4 follow-up statements
000
WGUS73 KLOT 290349
FFSLOT
ILC075-INC007-073-111-290700-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1050 PM CDT SAT AUG 28 2004
...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN IROQUOIS COUNTY IN
ILLINOIS ALONG WITH SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON
COUNTIES IN INDIANA UNTIL 200 AM CDT...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM NEAR MILFORD IN IROQUOIS COUNTY TO FOWLER IN BENTON COUNTY. THE
SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT AROUND 30
MPH. ADDITIONAL RAINFALL WITH THESE SHOWERS OF UP TO ONE INCH WILL
COMBINE WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES EARLIER THIS EVENING
TO PRODUCE CONTINUED FLOODING PROBLEMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLOODING. DO NOT ATTEMPT TO CROSS FLOODED AREAS BY
FOOT OR AUTOMOBILE.
REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.
LAT...LON 4102 8702 4089 8704 4070 8716 4050 8714
4051 8775 4084 8756 4093 8747
$$
MARSILI000
WGUS73 KLOT 290518
FFSLOT
ILC075-INC007-073-111-290715-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1217 AM CDT SUN AUG 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN IROQUOIS COUNTY IN
ILLINOIS...AND SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON COUNTIES
IN INDIANA UNTIL 215 AM CDT (215 AM EST)...
AT 1210 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN
CONTINUING ACROSS THE FLASH FLOOD AREA...THOUGH IT HAD DECREASED IN
INTENSITY IN THE PAST HOUR. ANOTHER BAND OF HEAVIER RAIN WAS MOVING
IN FROM THE WEST HOWEVER...AND WAS ROUGHLY ALONG AND JUST EAST OF
INTERSTATE 55 IN ILLINOIS FROM BLOOMINGTON NORTHEAST TO NEAR CULLOM.
THE TRAILING EDGE OF THIS HEAVIER RAIN AREA WAS MOVING EAST AT 15
MPH...AND WILL MOVE ACROSS THE AREA BETWEEN 1 AM CDT AND 4 AM CDT.
RADAR ESTIMATES INDICATE THAT ADDITIONAL RAINFALL OF UP TO THREE
QUARTERS OF AN INCH MAY BE EXPECTED THROUGH 4 AM CDT.
THE EXCESSIVE RAINFALL HAS CAUSED FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. LOCAL LAW ENFORCEMENT EARLIER REPORTED FLASH
FLOODING ALONG ROUTE 24...BETWEEN KENTLAND AND GOODLAND IN NORTHWEST
INDIANA...AND ALONG ROUTE 41 JUST SOUTH OF KENTLAND. BE ESPECIALLY
CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS
IN WHICH WATER COVERS THE ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO
JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS
FLOODED ROADWAYS. IT ONLY TAKES TWO FEET OF WATER TO WASH MOST
VEHICLES AWAY INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING
WATERS SHOULD BE ABANDONED QUICKLY.
REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.
LAT...LON 4103 8694 4086 8700 4086 8714 4050 8712
4050 8812 4078 8810
$$
RATZER000
WGUS73 KLOT 290518 CCA
FFSLOT
ILC075-INC007-073-111-290800-
FLASH FLOOD STATEMENT...CORRECTION FOR EXPIRATION TIME
NATIONAL WEATHER SERVICE CHICAGO IL
1217 AM CDT SUN AUG 29 2004
...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN IROQUOIS COUNTY IN
ILLINOIS...AND SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON COUNTIES
IN INDIANA UNTIL 200 AM CDT (200 AM EST)...
AT 1210 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN
CONTINUING ACROSS THE FLASH FLOOD AREA...THOUGH IT HAD DECREASED IN
INTENSITY IN THE PAST HOUR. ANOTHER BAND OF HEAVIER RAIN WAS MOVING
IN FROM THE WEST HOWEVER...AND WAS ROUGHLY ALONG AND JUST EAST OF
INTERSTATE 55 IN ILLINOIS FROM BLOOMINGTON NORTHEAST TO NEAR CULLOM.
THE TRAILING EDGE OF THIS HEAVIER RAIN AREA WAS MOVING EAST AT 15
MPH...AND WILL MOVE ACROSS THE AREA BETWEEN 1 AM CDT AND 4 AM CDT.
RADAR ESTIMATES INDICATE THAT ADDITIONAL RAINFALL OF UP TO THREE
QUARTERS OF AN INCH MAY BE EXPECTED THROUGH 4 AM CDT.
THE EXCESSIVE RAINFALL HAS CAUSED FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. LOCAL LAW ENFORCEMENT EARLIER REPORTED FLASH
FLOODING ALONG ROUTE 24...BETWEEN KENTLAND AND GOODLAND IN NORTHWEST
INDIANA...AND ALONG ROUTE 41 JUST SOUTH OF KENTLAND. BE ESPECIALLY
CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS
IN WHICH WATER COVERS THE ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO
JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS
FLOODED ROADWAYS. IT ONLY TAKES TWO FEET OF WATER TO WASH MOST
VEHICLES AWAY INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING
WATERS SHOULD BE ABANDONED QUICKLY.
REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.
LAT...LON 4103 8694 4086 8700 4086 8714 4050 8712
4050 8812 4078 8810
$$
RATZER000
WGUS73 KLOT 290710
FFSLOT
ILC075-INC007-073-111-290730-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
210 AM CDT SUN AUG 29 2004
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN IROQUOIS COUNTY IN
ILLINOIS...AND SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON COUNTIES
IN INDIANA...
AT 210 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVIEST RAIN SHOWERS WERE NOW MAINLY NORTH OF THE FLASH FLOOD
AREA...ROUGHLY FROM NEAR KANKAKEE ILLINOIS NORTHEAST TO SOUTH BEND
INDIANA. SCATTERED LIGHTER SHOWERS WILL CONTINUE ACROSS EAST CENTRAL
ILLINOIS AND NORTHWEST INDIANA THROUGH THE EARLY MORNING HOURS...BUT
RAINFALL AMOUNTS ARE NOT EXPECTED TO CAUSE FURTHER FLASH FLOODING.
THOUGH RAIN WILL CONTINUE TO DIMINISH AND FLOODING WILL SLOWLY
SUBSIDE EARLY THIS MORNING...CONTINUE TO USE CAUTION IN AREAS WHICH
RECEIVED EXCESSIVE RAINFALL DURING THE PAST 48 HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO
JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS
FLOODED ROADWAYS. IT ONLY TAKES TWO FEET OF WATER TO WASH MOST
VEHICLES AWAY INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING
WATERS SHOULD BE ABANDONED QUICKLY.
REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.
LAT...LON 4103 8694 4086 8700 4086 8714 4050 8712
4050 8812 4078 8810
$$
RATZERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:35 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 28, 6:35 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 635 PM CDT SAT AUG 28 2004 .DISCUSSION... FRONT HELD UP ACROSS CENTRAL PORTION OF CWA THIS AFTERNOON WITH TEMPS ONLY IN THE 60S NORTH AND CREEPING INTO THE LOWER 80S FAR SOUTH. AS SHORTWAVE MOVES NORTHEAST ACROSS THE AREA THIS EVENING UPPER TROF SWINGS THRU AND SFC FRONT PUSHES WELL SOUTH OF FA BY MORNING. RADARS SHOWING LARGE AREA OF SHOWERS WITH A FEW EMBEDDED TS ACROSS EASTERN IA AND NORTHWEST IL. PLAN TO GO WITH OCCASIONAL SHOWERS WITH A CHANCE OF TS...ENDING FROM WEST TO EAST THIS EVENING THEN CARRYING JUST A CHANCE ACROSS THE FAR SOUTHEAST OVERNIGHT. LOW TEMPS TONIGHT EXPECTED TO DROP INTO THE LOWER 50S NORTHWEST WITH MID TO UPPER 50S SOUTHEAST. NORTHERLY FLOW STARTS SUNDAY BUT NARROW RIDGE OF HIGH PRESSURE SLIDES EAST BY EVENING WITH WINDS TURNING SOUTHERLY SUNDAY NIGHT INTO MONDAY. WEAK SYSTEM MOVES THRU THE UPPER LAKES MONDAY WITH A DRY FROPA EXPECTED MONDAY EVENING...WITH THE BEST CHANCE OF SHOWERS OR TS REMAINING NORTH OF CWA. ANOTHER HIGH BUILDS ACROSS PLAINS TUESDAY AND ACROSS THE LAKES REGION WEDNESDAY. HIGH TEMPS IN THE 70S EARLY IN THE WEEK SLOWLY MODERATING INTO THE LOWER 80S BY THE END OF THE WEEK AS THE HIGH PUSHES EAST. GUIDANCE TEMPS CLOSE AND REASONABLE IN THE SHORT TERM. && .AVIATION... RE 00Z TAFS...RADAR COMPOSITE SHOWS WELL DEFINED BACK EDGE OF PRECIP FM NERN WI ACROSS NW IL TO NERN MO ALONG MID LVL TROF AXIS. AREA OF WDSPRD RA ACROSS N CNRL AND NERN IL AND S CNTRL AND SERN WI LFTG NEWRD...WITH SCT SHRA ARE DVLPG UPSTREAM OF TERMINALS AS TROF AXIS APROACHES. WHILE MORE WDSPRD RA/SHRA LIFT NE BY 02Z...EXPECT SCT -SHRA TO AFFECT TERMINALS THRU THE REST OF THE EVE. DRIER AIR FEEDING SWRD ACROSS THE WI STATE LN BUT EFFECT ON LIFTING CIGS SHUD BE TEMPERED WITH CONT MOISTENING FM RA. SFC WV ON BNDRY ACROSS CNTRL IL MOVG NE LATER THIS EVE AND OVRNGT WILL ALLOW THE DRIER AIR TO PENETRATE FURTHER S ACORSS TERMINALS THUS EXPECT CIGS TO IMPROVE THRU MVFR TO VFR. TRS && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
Hazardous weather outlook, Aug 28, 4:00 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 400 PM CDT SAT AUG 28 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -291100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SAT AUG 28 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT OCCASIONAL SHOWERS WITH A POSSIBLE EMBEDDED THUNDERSTORM WILL CONTINUE THROUGH THE EVENING HOURS. THE THREAT OF ANY THUNDERSTORMS WILL COME TO AN END WEST OF INTERSTATE 55 BY LATE THIS EVENING. EAST OF INTERSTATE 55 THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY LESSEN OVERNIGHT. MANY AREAS HAVE RECEIVED 3 TO 6 INCHES OF RAIN OVER THE PAST THREE DAYS. ISOLATED HEAVY DOWNPOURS ARE POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS THIS EVENING EAST OF INTERSTATE 55. ANY ADDITIONAL HEAVY RAIN WILL LEAD TO SOME LOCALIZED FLOODING GIVEN THE HEAVY RAINFALL OVER THE PAST FEW DAYS. NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE HOWEVER. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-291100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 400 PM CDT SAT AUG 28 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT OCCASIONAL SHOWERS AND AN EMBEDDED THUNDERSTORM IS POSSIBLE DURING THE EVENING HOURS TONIGHT...BUT NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MARSILI
In the hours before
Local storm report, Aug 28, 5:30 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
530 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0151 AM TSTM WND DMG DWIGHT 41.10N 88.42W
08/28/2004 LIVINGSTON IL LAW ENFORCEMENT
LOT OF TREES AND POWER LINES REPORTED DOWN IN CITY OF
DWIGHT.
0200 AM LIGHTNING WHEATON 41.86N 88.11W
08/28/2004 DUPAGE IL BROADCAST MEDIA
HOUSE STRUCK BY LIGHTNING.
0205 AM TSTM WND DMG MAZON 41.24N 88.42W
08/28/2004 GRUNDY IL LAW ENFORCEMENT
POWER LINES DOWN.
0230 AM LIGHTNING EVANSTON 42.05N 87.69W
08/28/2004 COOK IL BROADCAST MEDIA
LIGHTNING STRUCK A HOUSE ON MONROE ST. CAUSING A GAS LINE
TO EXPLODE.
0239 AM DOWNBURST MORRIS 41.37N 88.43W
08/28/2004 GRUNDY IL AMATEUR RADIO
6-8 INCHES WATER COVERING RTE 47 IN MORRIS
0239 AM FLASH FLOOD MORRIS 41.37N 88.43W
08/28/2004 GRUNDY IL AMATEUR RADIO
6-8 INCHES WATER COVERING RTE 47 IN MORRIS
0240 AM TSTM WND DMG 2 NE MORRIS 41.39N 88.40W
08/28/2004 GRUNDY IL LAW ENFORCEMENT
POWER LINES DOWN NEAR ROUTE 6.
0245 AM FLASH FLOOD 3 N MORRIS 41.41N 88.43W
08/28/2004 GRUNDY IL AMATEUR RADIO
6 INCHES WATER COVERING AIRPORT RD
0255 AM DOWNBURST PLAINFIELD 41.62N 88.20W
08/28/2004 WILL IL EMERGENCY MNGR
RTE59 AND BLACK RD WINDS 55-60 MPH TREE LIMBS DOWN
0305 AM TSTM WND GST CREST HILL 41.57N 88.11W
08/28/2004 60 MPH WILL IL NWS EMPLOYEE
0310 AM FLASH FLOOD CHICAGO 41.88N 87.63W
08/28/2004 COOK IL BROADCAST MEDIA
STREET FLOODING REPORTED IN WRIGLEYVILLE AREA OF CHICAGO.
2.75 INCHES REPORTED BY SPOTTER.
0315 AM TSTM WND DMG MARSEILLES 41.33N 88.69W
08/28/2004 LA SALLE IL EMERGENCY MNGR
TREE BLOWN DOWN AT RT. 6, OUTSIDE OF MARSAILLES.
0315 AM TSTM WND DMG MARSEILLES 41.33N 88.69W
08/28/2004 LA SALLE IL EMERGENCY MNGR
TREE BLOWN DOWN.
0315 AM FLASH FLOOD MARSEILLES 41.33N 88.69W
08/28/2004 LA SALLE IL EMERGENCY MNGR
ROADS FLOODED IN THE COUNTY ACRES SUBDIVISION.
0330 AM FLASH FLOOD WILLOWBROOK 41.76N 87.95W
08/28/2004 DUPAGE IL BROADCAST MEDIA
SW SIDE OF WILLOWBROOK. CREEK FLOWING OVER STREETS NR
MIDWAY RD AND 83RD ST
0348 AM DOWNBURST ROMEOVILLE 41.65N 88.09W
08/28/2004 WILL IL LAW ENFORCEMENT
2 FEET WATER REPORTED COVERING JOLIET RD. N SIDE OF TOWN.
0500 AM FLASH FLOOD WOODRIDGE 41.74N 88.04W
08/28/2004 DUPAGE IL BROADCAST MEDIA
RT. 355 AT 75TH ST. SHUT DOWN DUE TO FLOODING. 3.25
INCHES OF RAIN REPORTED BY WOODRIDGE WEATHER NET.
0500 AM FLASH FLOOD LANSING 41.57N 87.55W
08/28/2004 COOK IL BROADCAST MEDIA
I-80 AT TORRENCE AVE. SHUT DOWN DUE TO FLOODING.
0500 AM FLASH FLOOD HAMMOND 41.62N 87.49W
08/28/2004 LAKE IN BROADCAST MEDIA
HIGH WATER ON I-80 NEAR HAMMOND.
0500 AM FLASH FLOOD CHICAGO 41.88N 87.63W
08/28/2004 COOK IL BROADCAST MEDIA
4 FEET OF STANDING WATER AND BASEMENTS FLOODED IN THE
AVONDALE NEIGHBORHOOD.
0900 AM FLASH FLOOD WOODRIDGE 41.74N 88.04W
08/28/2004 DUPAGE IL TRAINED SPOTTER
4.80 INCHES OF RAIN FROM MIDNIGHT TO 9 AM.
&&
NDMLocal storm report, Aug 28, 8:58 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
858 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 1 S KENTLAND 40.76N 87.45W
08/28/2004 NEWTON IN LAW ENFORCEMENT
NORTH BOUND ROUTE 41 CLOSED NEAR INTERSECTION OF COUNTY
ROAD 1700 SOUTH DUE TO STANDING WATER ON ROUTE 41.
0845 PM FLASH FLOOD 3 E KENTLAND 40.77N 87.39W
08/28/2004 NEWTON IN LAW ENFORCEMENT
6 TO 8 INCHES OF STANDING WATER ON ROUTE 24 BETWEEN
KENTLAND AND GOODLAND.
&&
NDMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:27 PM EST | Flash Flood Warning | LOT | Benton, Jasper, Newton | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2004Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.